Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 115, NWS St. Louis, MO

June 23, 2013Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 23, 2013, 2:30 PM CDT for Adams County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 2:30 PM CDT (19:30 UTC)
Expired
Jun 23, 2013, 3:00 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Adams County, IL

The radar

The Lincoln radar (KILX), 146 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS53 KLSX 231930
SVRLSX
ILC001-232000-
/O.NEW.KLSX.SV.W.0115.130623T1930Z-130623T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 300 PM CDT

* AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  QUINCY...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CAMP POINT...CLAYTON...GOLDEN...PALOMA...COLUMBUS...COATSBURG...
  CHATTON AND LA PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3999 9091 3984 9122 3999 9135 4020 9101
      4019 9091
TIME...MOT...LOC 1930Z 236DEG 30KT 3996 9119

HAIL...<.75IN
WIND...60MPH

$$

TRUETT
2 follow-up statements
754 
WWUS53 KLSX 231945
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT SUN JUN 23 2013

ILC001-232000-
/O.CON.KLSX.SV.W.0115.000000T0000Z-130623T2000Z/
ADAMS IL-
245 PM CDT SUN JUN 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ADAMS COUNTY UNTIL 300 PM CDT...

AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP POINT...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLAYTON...GOLDEN...CHATTON AND LA PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4019 9091 3999 9091 3991 9107 3988 9115
      4008 9120 4020 9101
TIME...MOT...LOC 1945Z 236DEG 20KT 4003 9105

HAIL...<.75IN
WIND...60MPH

$$

TRUETT
586 
WWUS53 KLSX 232001
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT SUN JUN 23 2013

ILC001-232010-
/O.EXP.KLSX.SV.W.0115.000000T0000Z-130623T2000Z/
ADAMS IL-
301 PM CDT SUN JUN 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4019 9091 3999 9091 3991 9107 3988 9115
      4008 9120 4020 9101
TIME...MOT...LOC 1945Z 236DEG 20KT 4003 9105

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 23, 12:45 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT SUN JUN 23 2013

.UPDATE...
ISSUED AT 1244 PM CDT SUN JUN 23 2013

UPDATED GRIDS TO ADJUST POPS A BIT WITH EXITING/WEAKENING ACTIVITY
TO OUR EAST AND NEXT ROUND MOVING INTO NORTHERN PORTIONS OF
FORECAST AREA. OTHERWISE...WILL STILL SEE HIGHS IN THE UPPER 80S
TO LOW 90S WITH HEAT INDICIES NEAR 100 OVER CENTRAL MO THIS
AFTERNOON.

BYRD
&&

.SYNOPSIS...
ISSUED AT 245 AM CDT SUN JUN 23 2013

UPPER LEVEL PATTERN HAS GOTTEN A BIT MUDDLED AS CONVECTION FROM
YESTERDAY LEFT A MESOSCALE CONVECTIVE VORTEX IN CENTRAL
ILLINOIS...AND THEN THERE IS THE UPPER LOW THAT CONTINUES TO
RETROGRADE FROM TENNESSEE TO THE NORTHWEST. THIS HAS ALLOWED THE
UPPER LEVEL HIGH/RIDGE TO BE NEARLY BROKEN IN TWO WITH THIS
OBVIOUS WEAKNESS EXTENDING THROUGH THE CENTER OF THE CWA. AT THE
SURFACE...NUMEROUS BOUNDARIES REMAIN FROM CONVECTION...INCLUDING
ONE THAT IS MOVING WEST ACROSS THE METRO AT THIS MOMENT...SHIFTING
THE WIND FROM SOUTHWEST TO SOUTHEAST. TEMPERATURES GENERALLY ARE
IN THE 70S.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 245 AM CDT SUN JUN 23 2013

AFTER YESTERDAYS RENDITION OF CONVECTION-GONE-WILD...MY
CONFIDENCE IN ANY ONE MODEL SOLUTION IS QUITE LOW. THAT BEING
SAID...I BELIEVE THERE ARE A FEW FEATURES THAT CAN BE FOCUSED ON
FOR TRIGGERING THUNDERSTORMS TODAY. THE FIRST IS THE
MCV/RETROGRADING LOW TO OUR SOUTHEAST WHICH COULD INTERCEPT THE
BROAD MOIST LOW LEVEL FLOW TO DEVELOP ISOLATED/SCATTERED
THUNDERSTORMS FROM NEAR THE ST. LOUIS METROPOLITAN AREA EASTWARD
INTO CENTRAL ILLINOIS THIS MORNING. THEN LATER THIS MORNING AND
INTO THE AFTERNOON...OUTFLOW FROM CENTRAL/NORTHERN PLAINS IN
COMBINATION WITH AN APPROACHING SHORTWAVE TROF ACROSS THE PLAINS
WILL AID THUNDERSTORM DEVELOPMENT FROM THE WEST. THEN IN
BETWEEN...DIURNAL INSTABILITY COULD LEAD TO ADDITIONAL
ISOLATED/SCATTERED CONVECTION. MANY OF THE CONVECTION ALLOWING
MODELS SHOW SOME FLAVOR OF THIS SCENARIO...WITH MORNING STORMS
FROM ST. LOUIS AND POINTS EAST...THEN THUNDERSTORMS DEVELOPING BY
AFTERNOON TO OUR WEST...AND GROWING UPSCALE INTO AN MCS THAT MOVES
ACROSS AT LEAST THE NORTHERN CWA. GIVEN THE AMOUNT OF
INSTABILITY...SEVERE STORMS WILL BE POSSIBLE WITH WIND BEING THE
PRIMARY THREAT.

TEMPERATURES MAY BE KEPT IN CHECK BY CLOUD COVER TODAY...SO HAVE
SPLIT THE MOS GUIDANCE WITH UPPER 80S TO LOWER 90S FORECAST.

REMNANTS OF MCS AND RESIDUAL BOUNDARIES COULD RESULT IN ADDITIONAL
THUNDERSTORM DEVELOPMENT ON MONDAY...AS THE UPPER LEVEL RIDGE AXIS
TRIES TO BUILD NORTH ACROSS THE CWA. HIGH TEMPERATURES WILL
INCREASE WITH HIGHS IN THE LOWER TO MIDDLE 90S.

CVKING

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 245 AM CDT SUN JUN 23 2013

HOT AND HUMID CONDITIONS EXPECTED TUESDAY THROUGH THURSDAY AS
UPPER LEVEL RIDGE BUILDS BACK TO THE WEST AND 850MB TEMPERATURES
SOAR ACROSS THE CWA. ONLY LOW CHANCE POPS MAINTAINED AS TIMING OF
ANY NORTHWEST SHORTWAVES AND EVENTUAL COLD FRONT ARE STILL TO BE
PINNED DOWN.

COOLER AIR LOOKS TO ARRIVE BY NEXT WEEKEND THOUGH WITH HIGHS ONLY
IN THE 80S AS HIGH PRESSURE RIDGE BUILDS SOUTH ACROSS THE MIDWEST.

CVKING
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN JUN 23 2013

STILL HARD TO PIN DOWN COVERAGE AND TIMING OF STORMS THIS
AFTERNOON AND EARLY EVENING. SO KEPT VCTS MENTION AT KUIN AND
METRO AREA TAFS FOR NOW. KCOU SHOULD STAY DRY WITH STORMS JUST NORTH
OF THEM. OTHERWISE...WINDS TO PICKUP A BIT FROM THE SOUTH WITH
GUSTS TO NEAR 25 MPH AT TIMES...BEFORE DIMINISHING AROUND SUNSET.
WINDS TO PICKUP FROM THE SOUTHWEST BY MIDMORNING ON MONDAY.

SPECIFICS FOR KSTL...STILL HARD TO PIN DOWN COVERAGE AND TIMING OF
STORMS LATE THIS AFTERNOON AND EARLY EVENING FOR NOW. SO KEPT VCTS
MENTION AT KSTL AFTER 22Z. OTHERWISE...WINDS TO PICKUP A BIT FROM
THE SOUTH WITH GUSTS TO NEAR 25 MPH AT TIMES...BEFORE WINDS AND
STORMS DIMINISH AFTER 02Z MONDAY. WINDS TO PICKUP FROM THE
SOUTHWEST AROUND 12KTS BY 15Z MONDAY.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 23, 3:37 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
337 AM CDT SUN JUN 23 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
337 AM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING FROM THE ST. LOUIS
METROPOLITAN AREA EAST TO CENTRAL ILLINOIS. OTHERWISE...SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THE EVENING HOURS...AND POSSIBLY OVERNIGHT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE AND CAPABLE OF DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THESE THUNDERSTORMS WILL ALSO BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON THROUGH TONIGHT.

CVKING

In the hours before

Local storm report, Jun 23, 1:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      2 W CARTTER             38.54N  88.94W
06/23/2013                   MARION             IL   LAW ENFORCEMENT

            WATER OVER INTERSECTION OF ILLINOIS ROUTE 37 AND
            CARTTER ROAD.

&&

BYRD
Local storm report, Jun 23, 1:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      5 W HELM                38.52N  88.81W
06/23/2013                   MARION             IL   LAW ENFORCEMENT

            WATER OVER ROAD JUST WEST OF INTERSECTION OF ILLINOIS
            ROUTE 161 EXTENSION AND BUCHANAN ROAD.

&&

BYRD
Local storm report, Jun 23, 1:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      FARINA                  38.83N  88.78W
06/23/2013                   FAYETTE            IL   LAW ENFORCEMENT

            WATER OVER SEVERAL ROADS IN THE FARINA AREA
            EARLIER...BUT WATER HAS SINCE RECEDED.

&&

BYRD
Special weather statement, Jun 23, 2:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT SUN JUN 23 2013

ILZ095-231945-
ADAMS IL-
204 PM CDT SUN JUN 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS COUNTY UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR QUINCY...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BURTON
QUINCY REGIONAL AIRPORT

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TRUETT
Local storm report, Jun 23, 2:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     HANNIBAL                39.71N  91.38W
06/23/2013  E45 MPH          MARION             MO   TRAINED SPOTTER

            GUSTS 40 TO 45 MPH...

&&

KARLZ
Local storm report, Jun 23, 2:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             QUINCY                  39.93N  91.39W
06/23/2013  M0.50 INCH       ADAMS              IL   EMERGENCY MNGR

            HAIL REPORTED ON THE EAST SIDE OF QUINCY. 1.33 INCHES
            OF RAIN SINCE 205 PM.

&&

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:21 AM CDTFlash Flood WarningLSXMadison3 hr
Jun 23, 11:31 AM CDTAreal Flood WarningLSXMadison9 hr
Jun 23, 11:54 AM CDTFlash Flood WarningLSXFayette, Marion6 hr
Jun 23, 2:35 PM CDTFlash Flood WarningLSXAdams6 hr
Jun 23, 5:50 PM CDTAreal Flood WarningLSXFayette, Marion6 hr
Jun 23, 6:06 PM CDTAreal Flood AdvisoryLSXMadison, Saint Clair3 hr
Jun 23, 6:19 PM CDTFlash Flood WarningLSXMadison6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.